Alert archive / Mississippi / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 24, 2018, 8:02 PM CST for Ashley County, Chicot County, Arkansas; Bolivar County, Sunflower County, Washington County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 8:02 PM CST (02:02 UTC)
- Expired
- Feb 24, 2018, 11:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Sunflower County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 169 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
563
WGUS54 KJAN 250202
FFWJAN
ARC003-017-MSC011-133-151-250500-
/O.NEW.KJAN.FF.W.0012.180225T0202Z-180225T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
802 PM CST SAT FEB 24 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Chicot County in southeastern Arkansas...
Ashley County in southeastern Arkansas...
Sunflower County in northwestern Mississippi...
Washington County in northwestern Mississippi...
Bolivar County in northwestern Mississippi...
* Until 1100 PM CST
* At 800 PM CST, Doppler radar indicated a line of showers producing
heavy rain was moving into the warned area. Following recent
rounds of heavy rainfall, an additional 1 to 3 inches of rain will
be possible over the next 3 hours. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Greenville, Cleveland, Indianola, Crossett, Leland, Ruleville,
Hamburg, Hollandale, Lake Village, Dermott, Eudora, Shelby, Shaw,
Drew, Rosedale, Wilmot, North Crossett, West Crossett, Parchman and
Avon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3359 9045
3314 9086 3300 9119 3301 9208 3319 9214
3331 9198 3339 9196 3339 9146 3356 9145
3352 9125 3360 9113 3370 9122 3368 9103
3377 9115 3378 9099 3385 9107 3412 9086
$$
NFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 7:58 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 24, 7:58 PM CST, 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 758 PM CST Sat Feb 24 2018 ...MAIN SEVERE WEATHER AND HEAVY RAIN POTENTIAL FOR THE REST OF THE NIGHT CONCENTRATING FARTHER NORTH... .UPDATE... Updated for evening discussion. && .DISCUSSION... Update discussion for the remainder of the night: Convection coming into our northwest Arklamiss Delta zones is really struggling to remain severe, in at least a widespread fashion, and the Storm Prediction Center has lowered the risk of severe weather in portions of the forecast area. The previous ENHANCED risk has been pulled entirely north of our region, although a SLIGHT risk still covers many northern zones into the early morning hours as a squall line of showers and thunderstorms progresses in from the east. Despite the warmth, moisture near the ground has not been sufficient to really break the thermal cap a few thousand feet above the ground and has kept worrisome pre-frontal supercells from occurring. In the past few hours there have been some shallow, rotating pre-frontal cells in northern zones near the I-55 corridor but these cells have diminished before getting robust and slowly diminishing instability gives confidence any deep convection should mainly be confined to the aforementioned squall line along and just in advance of the incoming cold front. Of course the squall line itself could produce severe weather but the trends of prime juxtaposition of shear and instability well to our north will likely continue, and in fact low level shear should slowly weaken in our area through the night. But even considering all this there is still enough residual instability and shear to keep a severe concern in mentioned northern zones into the early morning hours (or at least until the main convective line passes). The main risk with any severe activity will be damaging wind gusts, although in northern zones a stray tornado still cannot be ruled out. Farther south (mainly along and south of the I-20 corridor) we will maintain a low-end MARGINAL risk for severe weather where some isolated reports of severe weather due to damaging winds gusts cannot yet be ruled out. Tornadoes are even less likely here but cannot quite yet be determined to be absolutely no threat. Graphics and HWO are being updated to reflect the latest thinking. Of course pockets of heavy rain are still anticipated tonight, especially in the far northwest Arklamiss Delta where residual saturated conditions will make flash flooding somewhat easy to achieve. Farther southeast the prospect of overall less vigorous convection is also bringing down the risk for flash flooding issues in most other areas, although a limited risk in the flooding category still seems valid in the graphics and HWO. Looking ahead, we anticipate the shallow boundary to push southeast through the whole region by 7 to 8 am with another incoming shortwave tomorrow likely picking up rain and embedded thunderstorms (of a more isentropic nature) as we go through Sunday. There is a MARGINAL risk in far southeastern MS zones of an isolated severe storm tomorrow. This risk is mainly conditional on uncertainty on exactly where the front will stall; if it stalls in the morning just south of HBG then it opens up the possibility of the boundary inflecting back north into the Pine Belt by afternoon. If the latter were to happen then a juxtaposition of decent shear and low level instability may be able to continue a low end severe weather risk north of the coast. /BB/ Prior discussion below: Rest of Today into Sunday...Warm conditions and gusty southerly will continue across the forecast area for the remainder of this afternoon. With wind gusts reaching upwards of 40-45 mph in the Delta this afternoon and evening, while sustained between 25-30 mph, a Wind Advisory remains in effect until midnight tonight. Some scattered showers, and perhaps an isolated thunderstorm or two, will be possible. However, most of the CWA will remain dry until the evening and overnight hours. The potential for severe storms will increase from west to east this evening, persisting through the overnight hours, before finally coming to an end early Sunday morning. This will come about as a strong storm system lifts northeast out of the Southern Plains, across the Mid-South region, and into the Ohio River Valley over the next 24 hours. This will drag a strong cold front into the region, where a warm and unstable airmass resides. With sufficient deep- layer wind shear and adequate instability, some storms that develop along, and possibly just ahead of, the front could be severe. With high-res model data in agreement, it appears this severe potential will come in the form of a squall-line of storms, where both breaks in the line and/or bowing segments are possible. This line currently looks most defined, due to better forcing, across the northern half of the CWA, but specifically in the vicinity of the Highway 82 corridor as it races east across the region. Damaging winds will be the primary concern with these storms, but some tornados will also be possible. Currently, the best potential for such storms is in the Delta region, or generally along and north of a Bastrop, LA to Grenada, MS line, where an "Enhanced" risk of severe storms exists. This is where severe storms are expected. South of this line, but staying north of a Jonesville, LA to Jackson, MS to DeKalb, MS line, a "Slight" risk for severe storms exists and severe storms are possible. Then south of this line, and essentially covering the remaining east and southern portions of the forecast area, a "Marginal" risk for isolated severe storms exists. In addition to all of this, the potential for heavy rain, potentially resulting in flash flooding and additional river flooding, will continue across mainly northwestern portions of the CWA this evening and into early Sunday morning. With an additional one to two inches of rain expected over already saturated soils from recent heavy rains, localized flash flooding could become a concern across the Delta region once again. The potential for severe storms will quickly come to an end after the leading edge of the squall-line pushes through an area. Also, the further east this system shifts across the ArkLaMiss, the forcing associated with it will lift further north and out of our neck of the woods. Thus, the overall severe potential should wane through early Sunday morning, when the front should reside in the vicinity of a Columbus, MS to Brookhaven, MS line. Winds will then shift out of the north behind the front, with cooler drier air beginning to advect south into the region. The front will lose its upper level support, and essentially stall across mainly the southern half of the CWA Sunday morning. Though severe storms are not expected with this, another disturbance will lift northeast in the vicinity of the front and through the forecast area late Sunday afternoon. This will cause rain to once again overspread the forecast area from southwest to northeast late in the day. Again, although an isolated storm of two will be possible Sunday afternoon, these storms are currently not expected to be severe. However, some heavy rain could lead to the ponding of water on area roads, as well as in low-lying and poor drainage areas, as well as further aggravate already high rivers across much of the area. /19/ Sunday night through Friday...Sunday evening PWATs will still be around an inch and a half when a shortwave within our southwest flow aloft will lead to redevelopment of showers and thunderstorms with heavy rainfall to spread back to the north across our CWA. A weak surface low may also develop along the old frontal boundary and track east just south of our CWA. Additional rainfall amounts of one to two inches will be possible Sunday night into Monday morning before drier air moves into our area in the wake of the shortwave. Dry weather is expected by noon Monday and will continue Monday night but WAA will increase deep moisture and lead to the old cold front returning north as a warm front Tuesday. This will occur in response to a closed low over Southern California Tuesday morning that will swing across the desert southwest Tuesday night and lift over the Southern Plains Wednesday. Daytime heating Tuesday will contribute to convective development from the southwest by afternoon. Inch and a half PWATs will be back over our CWA Wednesday afternoon but the bulk of the heavy rain is expected to fall just north of Highway 82 near the warm front until Wednesday night when the cold front will drop into our CWA. Windy conditions will likely develop over our west Wednesday afternoon and evening ahead of the front. There are some timing differences with the front but it should move into our northwest most zones prior to midnight and then clear our CWA by noon Thursday. Cooler and drier weather is expected Thursday night through Friday night. /22/ && .AVIATION... 00Z TAF discussion: Patchy MVFR ceilings are anticipated this evening due to low ceilings with a majority of the region this evening experiencing scattered showers and isolated thunderstorms. However, up toward GLH/GWO a solid line of showers and thunderstorms is expected to come through before midnight with these storms producing brief IFR conditions and potential for very gusty winds. Expect these storms to eventually make it east to HKS/JAN/GTR/CBM/NMM/MEI from midnight through the early morning hours, although the intensity of the storms will likely decrease a bit by that point. Expect low clouds in the MVFR to IFR range to increase late tonight through midday tomorrow as widespread showers and embedded thunderstorms enter back into the picture from the southwest. /BB/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 58 61 51 70 / 92 76 90 13 Meridian 58 62 54 70 / 90 77 94 42 Vicksburg 56 59 49 69 / 92 78 82 8 Hattiesburg 64 67 57 71 / 66 89 95 55 Natchez 58 63 52 70 / 94 91 89 10 Greenville 53 58 46 66 / 99 37 49 5 Greenwood 54 60 47 68 / 94 43 72 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19/22/BB
Hazardous weather outlook, Feb 24, 2:42 PM CST, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 242 PM CST Sat Feb 24 2018 ARZ074-075-LAZ007-MSZ018-019-025-034-251200- Ashley-Chicot-Morehouse-Bolivar-Sunflower-Leflore-Washington- 242 PM CST Sat Feb 24 2018 This hazardous weather outlook is for portions of southeast Arkansas, and northwest Mississippi. .DAY ONE...Tonight and Sunday... SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Elevated TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight A wind advisory is in effect for southerly winds gusting up to 45 mph this afternoon and evening. For tonight, a squall line containing damaging winds and potential tornadoes will move across the area late this evening. Brief, but intense rainfall rates could also result in flash flooding, and further aggrevate ongoing river flooding. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ025-MSZ030>033-036>039-042>045-047-048-251200- Tensas-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston- Noxubee-Yazoo-Madison MS-Leake-Neshoba-Warren-Hinds- 242 PM CST Sat Feb 24 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Sunday... FLOODING THREAT...Limited TIMING...Tonight through Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Southerly winds will gust up to 35 mph this afternoon and evening. For tonight, a squall line containing the potential for damaging winds and perhaps a tornado will move across the area, mainly from late evening into the early morning hours on Sunday. Brief, but intense rainfall rates could result in flash flooding, and further aggrevate ongoing river flooding. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... There is limited threat for flash flooding as another round of potentially heavy rainfall is expected from late Sunday through Sunday night. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ028-029-251200- Montgomery-Webster- 242 PM CST Sat Feb 24 2018 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Tonight and Sunday... SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Southerly winds will gust up to 35 mph this afternoon and evening. For tonight, a squall line containing the potential for damaging winds and perhaps a tornado will move across the area, mainly from late evening into the early morning hours on Sunday. Brief, but intense rainfall rates could result in flash flooding, and further aggrevate ongoing river flooding. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ008-009-015-016-023-MSZ035-040-041-251200- West Carroll-East Carroll-Richland-Madison LA-Franklin LA- Humphreys-Issaquena-Sharkey- 242 PM CST Sat Feb 24 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday... FLOODING THREAT...Elevated TIMING...Mainly Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight A wind advisory is in effect for southerly winds gusting up to 45 mph this afternoon and evening. For tonight, a squall line containing the potential for damaging winds and perhaps a tornado will move across the area, mainly from late evening into the early morning. Brief, but intense rainfall rates could cause flash flooding. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... There is limited threat for flash flooding as another round of potentially heavy rainfall is expected from late Sunday through Sunday night. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ024-026-MSZ046-049>066-072>074-251200- Catahoula-Concordia-Kemper-Rankin-Scott-Newton-Lauderdale- Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 242 PM CST Sat Feb 24 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday... FLOODING THREAT...Limited TIMING...Tonight through Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Southerly winds will gust up to 30 to 35 mph this afternoon and evening. For tonight, a squall line containing the potential for damaging winds will move across the area, mainly from late evening into the early morning. Brief, but intense rainfall rates could cause flash flooding. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... There is limited threat for flash flooding as another round of potentially heavy rainfall is expected from late Sunday through Sunday night. (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ026-027-251200- Grenada-Carroll- 242 PM CST Sat Feb 24 2018 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Tonight and Sunday... SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Elevated TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight A wind advisory is in effect for southerly winds gusting up to 45 mph this afternoon and evening. For tonight, a squall line containing the potential for damaging winds and perhaps a tornado will move across the area, mainly from late evening into the early morning. Brief, but intense rainfall rates could cause flash flooding. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Feb 24, 5:19 PM CST, 2 hours 43 minutes before
Special Weather Statement National Weather Service Jackson MS 519 PM CST SAT FEB 24 2018 MSZ027-036-242345- Carroll MS-Holmes MS- 519 PM CST SAT FEB 24 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HOLMES AND SOUTHWESTERN CARROLL COUNTIES UNTIL 545 PM CST... At 519 PM CST, Meteorologists were tracking a strong thunderstorm near Tchula, or 12 miles northeast of Thornton, moving northeast at 45 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Black Hawk and Seven Pines around 535 PM CST. Emory around 540 PM CST. Coila around 545 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3312 9017 3320 9025 3345 9002 3324 8977 TIME...MOT...LOC 2319Z 227DEG 37KT 3318 9016 NF
Special weather statement, Feb 24, 5:21 PM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
521 PM CST SAT FEB 24 2018
MSZ042-242345-
Yazoo MS-
521 PM CST SAT FEB 24 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO COUNTY UNTIL
545 PM CST...
At 521 PM CST, Meteorologists were tracking a strong thunderstorm
over Little Yazoo, or 9 miles south of Yazoo City, moving northeast
at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Benton around 535 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3289 9000 3288 8997 3286 8998 3285 8999
3266 9036 3272 9044 3298 9025
TIME...MOT...LOC 2321Z 224DEG 35KT 3273 9035
NFSpecial weather statement, Feb 24, 5:38 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
538 PM CST SAT FEB 24 2018
MSZ027-028-250015-
Carroll MS-Montgomery MS-
538 PM CST SAT FEB 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CARROLL AND
SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 615 PM CST...
At 538 PM CST, Meteorologists were tracking a strong thunderstorm
near Black Hawk, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Vaiden around 550 PM CST.
Winona around 600 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3341 8956 3324 8987 3329 9003 3335 9008
3358 8975
TIME...MOT...LOC 2338Z 232DEG 39KT 3333 8994
TWSpecial weather statement, Feb 24, 5:47 PM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
547 PM CST SAT FEB 24 2018
MSZ036-042-250015-
Yazoo MS-Holmes MS-
547 PM CST SAT FEB 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOLMES AND
NORTHEASTERN YAZOO COUNTIES UNTIL 615 PM CST...
At 547 PM CST, Meteorologists were tracking a strong thunderstorm
near Ebenezer, or 16 miles east of Yazoo City, moving northeast at 35
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Ebenezer around 555 PM CST.
Pickens around 600 PM CST.
Franklin and Goodman around 610 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3310 8999 3298 8988 3293 8990 3292 8992
3291 8992 3291 8994 3290 8994 3289 8996
3285 8999 3281 9017 3289 9024
TIME...MOT...LOC 2347Z 231DEG 31KT 3288 9013
NFSpecial weather statement, Feb 24, 7:17 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
717 PM CST SAT FEB 24 2018
ARZ074-250215-
Ashley AR-
717 PM CST SAT FEB 24 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ASHLEY COUNTY UNTIL 815
PM CST...
At 716 PM CST, Meteorologists were tracking a strong thunderstorm
near Old Milo, or 8 miles north of North Crossett, moving northeast
at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hamburg, Montrose, Fountain Hill, Old Milo, Snyder and Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3321 9213 3321 9208 3324 9209 3325 9205
3327 9204 3328 9204 3328 9200 3330 9200
3331 9198 3335 9199 3335 9197 3338 9196
3339 9198 3340 9199 3339 9146 3328 9146
3316 9214
TIME...MOT...LOC 0116Z 239DEG 46KT 3329 9199
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:17 PM CST | Special Weather Statement | JAN | Ashley | 58 min |
| Feb 25, 12:19 AM CST | Special Weather Statement | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 56 min |
| Feb 25, 1:45 AM CST | Special Weather Statement | JAN | Noxubee | 60 min |
Nearby
Flash Flood Warnings in Mississippi, 2018Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.